Numerische Mathematik

, Volume 135, Issue 2, pp 547–569

Error analysis of implicit Euler methods for quasilinear hyperbolic evolution equations


DOI: 10.1007/s00211-016-0810-5

Cite this article as:
Hochbruck, M. & Pažur, T. Numer. Math. (2017) 135: 547. doi:10.1007/s00211-016-0810-5


In this paper we study the convergence of the semi-implicit and the implicit Euler methods for the time integration of abstract, quasilinear hyperbolic evolution equations. The analytical framework considered here includes certain quasilinear Maxwell’s and wave equations as special cases. Our analysis shows that the Euler approximations are well-posed and convergent of order one. The techniques will be the basis for the future investigation of higher order time integration methods and full discretizations of certain quasilinear hyperbolic problems.

Mathematics Subject Classification

Primary 65M12 65J15 Secondary 35Q61 35L90 

Copyright information

© Springer-Verlag Berlin Heidelberg 2016

Authors and Affiliations

  1. 1.Institute for Applied and Numerical MathematicsKarlsruhe Institute of TechnologyKarlsruheGermany
  2. 2.AVL AST d.o.o. Croatia10020Croatia

Personalised recommendations